MAUDE Adverse Event Report: DEPUY SPINE INC CAP INSERTER; DRIVER, PROSTHESIS

DEPUY SPINE INC CAP INSERTER; DRIVER, PROSTHESIS
Model Number 277040700
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Removal of the monarch system was reported: dr (b)(6), (b)(6) hospital (b)(6) 2018.Primary implant date 2011.Revision: removing implants for scoliosis correction.Both instruments broke at the distal tips on trying to remove the typhoon set cap - this was due to bone formation around the screw head.No adverse affect to the patient and no time wasted as we could use other ones on the set and removed the bone prior to the third and forth attempt.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
CAP INSERTER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7776709
Report Number1526439-2018-50778
Device Sequence Number11153271
Product Code HWR
UDI-Device Identifier10705034196879
UDI-Public(01)10705034196879
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number277040700
Device Catalogue Number277040700
Device Lot NumberT0508
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1